Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 9, 2001, 7:59 PM EST for Delaware County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 9, 2001, 7:59 PM EST (00:59 UTC)
- Expired
- Apr 9, 2001, 8:45 PM EST
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Delaware County, IN
The radar
The Indianapolis radar (KIND), 100 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 6:15 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
149 WUUS53 KIND 100100 SVRIND INC035-100145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 759 PM EST MON APR 9 2001 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DELAWARE COUNTY IN EAST CENTRAL INDIANA * UNTIL 845 PM EST * AT 754 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHEAST OF MATTHEWS...OR ABOUT 14 MILES EAST OF MARION...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EATON AT 805 PM EST GRANVILLE AT 810 PM EST ALBANY AT 815 PM EST THE PRIMARY THREAT FROM THIS STORM WILL BE LARGE HAIL. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL... DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 4039 8553 4026 8554 4021 8522 4036 8526 PUMA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:00 PM EST, 4 hours 59 minutes earlier.
Area forecast discussion, Apr 9, 3:00 PM EST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EST MON APR 9 2001 POPS AND TIMING OF TSTMS ARE BIGGEST CONCERN THE NEXT FEW DAYS. SFC ANALYSIS AT 18Z SHOWS A STNRY FNT ACROSS EXTREME NRN INDIANA...NORTHERN ILLINOIS TO WEAK LOW PRESSURE OVER SE IOWA. SATELLITE SHOWS OUTFLOW BOUNDARY ACROSS OUR NRN CWA TO SE IOWA S OF FNT. A FEW TSTMS STARTING TO DEVELOP ALONG BOUNDARY BUT MAINLY OVER WRN OHIO. MODIFIED ILX SOUNDING SHOWS CAPES AROUND 2500 J/KG AND ETA EVEN SHOWS MORE UNSTABLE AIR THAN THAT MOVG INTO CENTRAL ILLINOIS THIS AFTERNOON AND ACROSS CENTRAL INDIANA TONIGHT. NEW SWOMCD CALLS FOR TSTMS TO DEVELOP ALONG BOUNDARY OVER SE IA AND NW ILLINOIS NEXT FEW HOURS AND THESE SHOULD TRACK TOWARDS OUR NRN CWA LATER THIS EVENING. WITH AMS BEING SO UNSTABLE WILL GO HI POPS NRN CWA TNGT AND WITH 40 TO 50 PERCENT POPS MAINLY LATER TNGT SOUTH. MODELS SHOW BEST VERTICAL VELOCITIES OCCURRING LATER TONIGHT AND THEY ALSO SAG FNT TO N PORTIONS OF CENTRAL INDIANA LATE TNGT. AVN HAS IT TO KIND WHICH SEEMS TOO FAR SOUTH. ALL MODELS SHOW GOOD LOW LEVEL CONVERGENCE OVER ACROSS OUR AREA NEXT FEW DAYS...WILL GO WITH LIKELY POPS TUESDAY AND TUESDAY NIGHT. AVN/ETA THEN LIFTS FNT N ON WEDNESDAY AS STRONG LOW PRESSURE MOVES INTO THE CENTRAL PLAINS. NGM IS ODD MAN OUT HERE...SO WILL GO WITH WARMER AND DRIER MAV GUIDANCE WEDNESDAY. WE REMAIN IN SAME WRM AMS NEXT FEW DAYS...SO WILL GO SLIGHTLY ABV MAV/FWC TEMPS THROUGH TOMORROW NIGHT AND JUST ABV WARMER MAV TEMPS ON WED. .IND...NONE. HENDRICKSON
In the hours before
Special weather statement, Apr 9, 7:03 PM EST, 56 minutes before
INZ040>042-100035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 703 PM EST MON APR 9 2001 ...STRONG THUNDERSTORMS OVER CENTRAL INDIANA... A STRONG THUNDERSTORM NEAR MARION INDIANA WILL PUSH SOUTHEAST. THE STORM MAY ENTER EXTREME NORTHERN DELAWARE AND RANDOLPH COUNTIES. THIS STORM WILL EFFECT THE EATON AND DEERFIELD AREAS THROUGH 745 PM. THIS STORM HAS THE CAPABILITY TO PRODUCE LARGE HAIL... TORRENTAIAL DOWNPOURS AND FREQUENT LIGHTNING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL AND NORTHERN INDIANA. PEOPLE SHOULD STAY ALERT TO CHANGING WEATHER CONDITIONS AND LISTEN FOR POSSIBLE WARNINGS. PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:54 PM EST | Severe Thunderstorm Warning | IND | Randolph | 51 min |
| Apr 9, 8:34 PM EST | Severe Thunderstorm Warning | IND | Randolph | 26 min |
| Apr 9, 11:35 PM EST | Severe Thunderstorm Warning | IND | Carroll | 25 min |
| Apr 10, 12:10 AM EST | Severe Thunderstorm Warning | IND | Clinton | 35 min |
| Apr 10, 12:27 AM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 48 min |
| Apr 10, 12:48 AM EST | Severe Thunderstorm Warning | IND | Howard | 42 min |
| Apr 10, 1:00 AM EST | Severe Thunderstorm Warning | IND | Carroll, Clinton | 45 min |
| Apr 10, 1:26 AM EST | Severe Thunderstorm Warning | IND | Hamilton | 19 min |
| Apr 10, 1:45 AM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison | 45 min |
| Apr 10, 9:28 AM EST | Severe Thunderstorm Warning | IND | Knox, Sullivan | 62 min |
| Apr 10, 10:09 AM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox | 36 min |
| Apr 10, 10:39 AM EST | Severe Thunderstorm Warning | IND | Greene, Martin | 36 min |
| Apr 10, 10:48 AM EST | Severe Thunderstorm Warning | IND | Lawrence | 27 min |
| Apr 10, 11:12 AM EST | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 33 min |
| Apr 10, 11:43 AM EST | Severe Thunderstorm Warning | IND | Jackson | 32 min |
| Apr 10, 3:27 PM EST | Severe Thunderstorm Warning | IND | Sullivan | 33 min |
| Apr 10, 3:49 PM EST | Severe Thunderstorm Warning | IND | Greene | 41 min |
| Apr 10, 5:26 PM EST | Tornado Warning | IND | Lawrence | 19 min |
| Apr 10, 5:45 PM EST | Severe Thunderstorm Warning | IND | Jackson | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.